Aa
A
A
A
Close
Dental Health Community
7.47k Members
Avatar universal

Strange Anesthetic Reaction. Is this normal??

So yesterday I had all four of my wisdom teeth removed and I was sedated with an IV. When I arrived to my appointment a nurse came in and put the oxygen tubes in my nose and hooked up my IV, but she never administered the sedation, she just got me all set up. She said the doctor would be in to talk to me before they administered the sedation, and sure enough the doctor came in shortly there after. He chatted with me briefly and then he said that one of the weird side effects to the sedation was an "itchy groin". I laughed it off but that comment sort of made uncomfortable... He then said he was administering the sedation and to let him know "when I started to feel it". The nurse was never present while I was awake and I remember being awake for roughly a minute after he started up my IV. I woke up in separate room later and then went home. So basically I'm just wondering if this is a normal side effect to the sedation. I don't think my groin was ever itchy that I can remember. I talked to a few of my friends after and none of them had been told that and they all went to the same clinic to get their wisdom teeth extracted. I'm not saying that the doctor tried any funny stuff, but I am so weirded out at this point!! Please let me know what you think about this! I tried to find some information but I have been unsuccessful! Thanks
4 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hello,
It would have been really helpful if you had discussed your concerns with your treating dentist .The common side effects of sedation are blood pressure and respiratory changes. Headache, nausea, amnesia are few other common side effects. Groin pain is unusual and may not be seen in iv sedation unless there is any catheter introduced through the arteries or veins in the groin. If you are still in doubt contact your doctor and discuss your concerns. Keep me posted.
Best luck and regards!
Avatar universal
I just underwent wisdom tooth extraction with IV sedation and was told the same thing by my oral surgeon. I did not have this side effect, however the comment appeared to be in all seriousness and I have found a few other sites mentioning it online. Hope this helps ease any concerns!
Avatar universal
Oh thank god. I was just worried because I couldn't find any information on it! Thanks a lot!
Avatar universal
What you probably experienced  was something that happens when Decadron is administered through the IV. This is a steroid that helps with post op swelling.
Have an Answer?
Top Dental Answerers
Avatar universal
taipei, Taiwan
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
If you suffer from frequent headaches, jaw clicking and popping ear pain, you may have TMJ. Top dentist Hamidreza Nassery, DMD, has the best TMJ treatments for you.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.